Abhishek Juneja1* and Kuljeet Singh Anand2
1Consultant Neurologist, Maharaja Agrasen Hospital, New Delhi, India
2Professor, Department of Neurology, Dr RML Hospital, New Delhi, India
*Corresponding Author: Abhishek Juneja, Consultant Neurologist, Maharaja Agrasen Hospital, New Delhi, India.
Received: February 04, 2021; Published: February 27, 2021
Citation: Abhishek Juneja and Kuljeet Singh Anand. “Levetiracetam Induced Acute Psychosis in a Patient with Juvenile Myoclonic Epilepsy”. Acta Scientific Neurology 4.5 (2021): 11-12.
We report a case of a 22 year old female patient who presented with altered behaviour in the form of anxiety, irritability and agitation for two days. Patient was a diagnosed case of juvenile myoclonic epilepsy for past 10 years on valproate therapy. Patient had been switched to Levetiracetam (1500 mg daily) two weeks back in view of valproate induced side effects. Formal psychiatric evaluation suggested acute psychosis possibly Levetiracetam induced. Levetiracetam was stopped and replaced with lamotrigine. Patient dramatically improved over next two days and became asymptomatic.
Keywords: Levetiracetam; Psychosis; Juvenile Myoclonic Epilepsy
Copyright: © 2021 Abhishek Juneja and Kuljeet Singh Anand. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.